Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 306, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 1998, 2:37 AM CDT for Wayne County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 1998, 2:37 AM CDT (07:37 UTC)
- Expired
- Jun 13, 1998, 3:10 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wayne County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 2:40 AM CDT | Thunderstorm Wind | Lutts, TN | Electric company reported 4 power poles were down in Lutts. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:15 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1825 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
199 WUUS1 KBNA 130738 RRA SVRBNA TNC181-130810- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 237 AM CDT SAT JUN 13 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WAYNE COUNTY IN MIDDLE TENNESSEE * UNTIL 310 AM CDT * AT 236 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTHWEST OF WAYNESBORO OR 5 MILES WEST OF LUTTS MOVING SOUTHEAST AT 45 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... HOUSTON AT 237 AM CDT LUTTS AT 240 AM CDT COLLINWOOD AT 250 AM CDT CYPRESS INN AT 250 AM CDT THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:05 AM CDT, 32 minutes earlier.
Area forecast discussion, Jun 13, 2:05 AM CDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 205 AM CDT SAT JUN 13 1998 LINE OF TSTMS CURRENTLY FROM LAFAYETTE TO LEBANON TO NEAR COLUMBIA AND HOHENWALD HAS ACCELERATED ITS SOUTHEAST MOVEMENT TO 40-45 MPH. ONLY ISOLATED WEAKER TSTMS OCCURING BEHIND THE LINE OVER NWRN MIDDLE TN. AT ITS CURRENT SPEED, TSTM LINE SHOULD EXIT OUR AREA BTWN 5 AND 6 AM CDT. STORMS ARE GENERALLY WEAKER THAN WHAT WAS OBSERVED IN KY EARLIER TONIGHT, ALTHOUGH AMS IN MIDDLE TN REMAINS MODERATELY UNSTABLE AND CAPABLE OF FIRING OFF A FEW SVR STORMS. AFTER TSTMS EXIT THIS MORNING, SATURDAY SHOULD SHAPE UP TO BE A PRETTY NICE DRY, SEASONABLY WARM DAY. MODELS NOW SHOWING A MUCH MORE SUBSTANTIAL RAIN CHC LATE SATURDAY NIGHT AND SUNDAY, AS RIDGE MOVES EAST AND RETURN FLOW SETS IN. OVERALL, CURRENT FCST LOOKS TO BE IN GOOD SHAPE THROUGH TODAY. HOWEVER, MIGHT CONSIDER INTRODUCING A POP FOR LATE SATURDAY NIGHT IN OUR SWRN COUNTIES AND UPPING POPS CONSIDERABLY ELSEWHERE FOR SUNDAY. BNA 88/68/84/70 0163
In the hours before
Special weather statement, Jun 12, 9:10 PM CDT, 5 hours 27 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-130810- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 910 PM CDT FRI JUN 12 1998 ...SCATTERED THUNDERSTORMS EXPECTED OVER MUCH OF THE MID-STATE TONIGHT... A COLD FRONT...MOVING SOUTHWARD OUT OF KENTUCKY...WILL SPREAD SCATTERED THUNDERSTORMS INTO MIDDLE TENNESSEE TONIGHT. SOME OF THESE STORMS COULD BECOME STRONG...WITH HEAVY RAINFALL. A FEW STORMS COULD ALSO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL... ESPECIALLY IN THE NORTH AROUND WAVERLY...CLARKSVILLE... NASHVILLE...COOKEVILLE AND DALE HOLLOW LAKE. EXPECT MOST OF THE STORMS TO SPREAD IN AFTER MIDNIGHT...REACHING THE NORTHERN PLATEAU TOWARD MORNING.
Special weather statement, Jun 12, 9:10 PM CDT, 5 hours 27 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-130810- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 910 PM CDT FRI JUN 12 1998 ...SCATTERED THUNDERSTORMS EXPECTED OVER MUCH OF THE MID-STATE TONIGHT... A COLD FRONT...MOVING SOUTHWARD OUT OF KENTUCKY...WILL SPREAD SCATTERED THUNDERSTORMS INTO MIDDLE TENNESSEE TONIGHT. SOME OF THESE STORMS COULD BECOME STRONG...WITH HEAVY RAINFALL. A FEW STORMS COULD ALSO BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL... ESPECIALLY IN THE NORTH AROUND WAVERLY...CLARKSVILLE... NASHVILLE...COOKEVILLE AND DALE HOLLOW LAKE. EXPECT MOST OF THE STORMS TO SPREAD IN AFTER MIDNIGHT...REACHING THE NORTHERN PLATEAU TOWARD MORNING.
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 11:50 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 60 min |
| Jun 13, 12:50 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys | 50 min |
| Jun 13, 1:11 AM CDT | Severe Thunderstorm Warning | OHX | Dickson | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.